# SDR 99ZZZX2111

- Difficulty date: March 24, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N53MD
- Make and model: Beech B100
- Aircraft serial: B86
- Engine: Pwa PT6A28
- System (JASC): 7250 · Turbine Section
- Part: Duct
- Part number: 310682001
- Condition: Failed
- Location: Lt Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DEFECT WAS FOUND DURING A REGULAR INSPECTION.   UPON VISUAL INSPECTION THROUGH EXHAUST DUCTS, NOTICED THE 'SKI SLOPE' INNER SECTION DUCT ASSY PN 31068200-01 MISSING THE AFT PORTION OF ITS TAPERED CONE.  NOTED THE POWER TUBE DAMAGED AND ALL BLADES DESTROYED.  APPARENTLY, A PIECE OF IT HAD CURLED UP AND ENGAGED ITSELF WITH THE POWER TURBINE, THEREFORE, GRINDING OUT THE CENTER OF EACH POWER TURBINE BLADE EQUALLY.  THE AFT PART OF THE CONE IS MISSING.  THE BLADES WERE CUT THROUGH EXACTLY THE SAME WAY.  THE DEEPEST CUT ON EACH BLADE WAS ALMOST ONE-THIRD OF THE WAY THROUGH.  THE LENGTH OF THE DAMAGE ON EACH BLADE WAS ALMOST 1 INCH.  SUBMITTER STATED CATASTROPHIC ENGINE FAILURE WAS POSSIBLE.
